Oregon, 2007Heavy Snow in Oregon, December 17 to 19, 2007
December 17 to 19, 2007 · NWS MFR · 2 events in 1 county or zone
An incoming front brought Heavy Snow to areas of Eastern Oregon. No warning was in effect, but a Snow Advisory was issued for Oregon zones ORZ029/030 at 17/0434, effective from 17/2200 until 18/1600 PST.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An incoming front brought Heavy Snow to areas of Eastern Oregon. No warning was in effect, but a Snow Advisory was issued for Oregon zones ORZ029/030 at 17/0434, effective from 17/2200 until 18/1600 PST. It was cancelled at 17/2042 PST, so this was largely a missed event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 17, 3:10 AM PST, 4 hours 50 minutes earlier.
Area forecast discussion, Dec 17, 3:10 AM PST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
310 AM PST MON DEC 17 2007
.DISCUSSION...VERY BUSY PATTERN CONTINUES WITH ONE COLD SYSTEM
AFTER ANOTHER BRINGING DECENT SNOW AMOUNTS TO THE HIGHER
ELEVATIONS AND HOPEFULLY BRING THE SNOW PACK CLOSE TO WHAT IT
NORMALLY IS FOR THIS TIME OF YEAR. THE LAST FRONT CAME UP TO JUST
BELOW HIGH WIND WARNING CRITERIA AT THE COAST AND THIS SYSTEM IS
ADVERTISING STRONG BL AND 925-850MB WINDS AND HAVE DECIDED TO GO
FOR IT AGAIN COMPARING MODEL OUTPUT FROM THE TWO EVENTS AND
OBSERVED WINDS FROM THE LAST EVENT...WITH THIS EVENT LOOKING TO
BE LOW END OF THE CRITERIA. AREA IS IN LEFT EXIT REGION OF A 110KT
JET AHEAD OF THE NEXT SYSTEM THAT MOVES IN TONIGHT WITH GOOD UPPER
LEVEL DIVERGENCE WELL AHEAD WITH COOL POOL ALOFT CONTINUES SHOWERS
TODAY...AND WITH SOUTHERLY TO SOUTHWESTERLY FLOW CONTINUING
OROGRAPHIC LIFT IN THE SISKIYOUS AND MT SHASTA REGION AND THE
CASCADES HAVE CONTINUED WITH A SNOW ADVISORY TODAY. NEXT SYSTEM
COMES IN TONIGHT WITH THE TRIPLE POINT IN OUR COASTAL WATERS
MOVING NORTHWARD INTO CENTRAL OREGON AS FRONT MOVES INLAND
TOMORROW. ANOTHER HEAVIER ROUND OF SNOW COMES INTO THE FORECAST
AREA WITH THE CASCADES AND SISKIYOUS AND THE MOUNT SHASTA REGION
SEEING BOUTS OF HEAVY SNOW...GENERALLY ABOVE 3000 FEET. THIS ZONAL
FLOW PATTERN WITH A LONG SHOT OF MID LEVEL MOISTURE UPSTREAM BRING
ANOTHER SYSTEM INTO THE REGION WEDNESDAY.
&&
.AVIATION...AREAS OF WEST SIDE IFR IN FOG WILL MIX IN WITH
GENERALLY MVFR CONDITIONS AND SCATTERED IFR CONDITIONS IN SHOWERS.
MVFR CONDITIONS WITH AREAS OF IFR CONDITIONS IN SNOW DEVELOP THIS
EVENING AND CONTINUE INTO TOMORROW MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY FOR
ORZ029-ORZ030.
HIGH WIND WARNING FROM 10 PM THIS EVENING TO 7 AM PST TUESDAY
FOR ORZ021-ORZ022.
SNOW AND BLOWING SNOW ADVISORY UNTIL 10 AM PST THIS MORNING FOR
ORZ027-ORZ028.
SNOW AND BLOWING SNOW ADVISORY FROM 7 PM THIS EVENING TO 4 PM
PST TUESDAY FOR ORZ027-ORZ028.
WINTER STORM WARNING UNTIL 4 PM PST TUESDAY FOR .
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY
FOR ORZ025.
SNOW ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ025.
CA...SNOW AND BLOWING SNOW ADVISORY UNTIL 10 AM PST THIS MORNING FOR
CAZ081.
WINTER STORM WARNING UNTIL 4 PM PST TUESDAY FOR CAZ080.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY
FOR CAZ082-CAZ083.
SNOW ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ082-CAZ083.
WIND ADVISORY FROM 1 AM TO 10 AM PST TUESDAY FOR CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST EARLY THIS MORNING
FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST THURSDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
SVENHazardous weather outlook, Dec 17, 5:06 AM PST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
506 AM PST MON DEC 17 2007
ORZ021-022-181300-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
506 AM PST MON DEC 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING IN EFFECT FROM 10 PM PST. SEE HIGH WIND WARNING
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH WIND WARNING CONTINUES UNTIL 7 AM PST TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-181300-
CENTRAL SISKIYOU COUNTY-
506 AM PST MON DEC 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST.
SEE ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIND ADVISORY IN EFFECT FROM 1 AM PST TO 10 AM PST TUESDAY. SEE WIND
ADVISORY FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ029-030-181300-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
506 AM PST MON DEC 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY IN EFFECT FROM 10 PM PST. SEE SNOW ADVISORY FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW ADVISORY CONTINUES TO 4 PM PST TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-028-181300-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
506 AM PST MON DEC 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST.
WINTER STORM WARNING IN EFFECT FROM 7 PM PST. SEE SNOW PRODUCT FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WINTER STORM WARNING CONTINUES UNTIL 4 PM PST TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ025-181300-
EASTERN DOUGLAS COUNTY FOOTHILLS-
506 AM PST MON DEC 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY IN EFFECT UNTIL 10 PM PST. WINTER STORM WARNING IN
EFFECT FROM 10 PM PST. SEE SNOW PRODUCT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WINTER STORM WARNING CONTINUES UNTIL 4 PM PST TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ082-083-181300-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
506 AM PST MON DEC 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY IN EFFECT UNTIL 10 PM PST. WINTER STORM WARNING IN
EFFECT FROM 10 PM PST. SEE SNOW PRODUCT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WINTER STORM WARNING CONTINUES UNTIL 4 PM PST TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-181300-
WESTERN SISKIYOU COUNTY-
506 AM PST MON DEC 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
WINTER STORM WARNING ABOVE 2500 FEET REMAINS IN EFFECT. SEE WINTER
STORM WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WINTER STORM WARNING CONTINUES UNTIL 4 PM PST TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GLASER
Heavy Snow, Central & Eastern Lake County
- When
- December 17, 8:00 AM PST to December 18, 8:00 AM PST
- Where
- Central & Eastern Lake County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The COOP observer at Chemult recorded 10 inches of snow during this 24 hour interval.
Heavy Snow, Central & Eastern Lake County
- When
- December 19, 8:00 AM PST to 4:00 PM PST
- Where
- Central & Eastern Lake County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The spotter 1W Crescent recorded 7 inches of snow during this 8 hour interval.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Illinois, December 17, 20078 events
- Dense Fog in Illinois, December 17, 20078 events
- Frost and Freeze in Florida, December 17 to 18, 20075 events
- Winter Storm in California, December 17 to 18, 20075 events
- Dense Fog in Indiana, December 17, 20074 events
- Heavy Snow in California, December 17 to 18, 20073 events
- High Wind in Oregon, December 17 to 18, 200762 kt wind · 3 events
- Dense Fog in Indiana, December 17, 20072 events
- Flood in Kentucky, December 17 to 24, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119660, 119662.